Hail, Lampasas
- When
- June 3, 11:33 AM CST
- Where
- Lampasas County, 1 mi W of Lampasas
- Measured
- 1.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 31.383, -97.300
Golf ball size hail reported just west of Lampasas.
8 hail, 1 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 3, 10:44 AM CST, 49 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1144 AM CDT FRI JUN 3 2005 .UPDATE... SEVERE THUNDERSTORM WATCH #384 IN EFFECT UNTIL 7 PM CDT FOR THOSE PARTS OF N TX...SE OF A HAMILTON...GLEN ROSE...FORT WORTH... GREENVILLE LINE. ITLL BE CLOSE FOR THE METROPLEX...THOUGH THE BETTER THREAT SHOULD BE FROM THE FAR SE PORTIONS OF THE METROPLEX...SWD. STRONG NEGATIVE TILTING S/W AND ASSOCIATED 50 KT ID LVL JET MOVING NEWD TOWARD THE WATCH AREA. MAIN THREATS TO BE LARGE HAIL AND HEAVY RAIN THROUGH 1 OR 2 PM...THEN AS HEATING OCCURS UNDER THINNER CIRRUS ALONG/E OF I-35...WED EXPECT SOME STORMS TO BECOME SFC-BASED AND HAVE THE ABILITY FOR DAMAGING WINDS AS WELL...ESPECIALLY AREAS SE OF THE METROPLEX. UPDATE ALREADY OUT. 05/ && .PREV UPDATE DISCUSSION... /ISSUED 900 AM CDT FRI JUN 3 2005/ UPDATE... MAINLY UPDATING TO INCREASE POPS...ESPECIALLY SW ZONES THIS MORNING...THEN INCREASE ALONG I-35 CORRIDOR BY THIS AFTERNOON. SEVERE THREAT LOOKS MARGINAL AT THIS TIME...WITH BEST BET FOR BACKED FLOW AND BETTER SFC-BASED INSTABILITY BEING S OF I-20 AND ALONG/E OF I-35 CORRIDOR...OR SE OF A LAMPASAS...LAKE WHITNEY ..ENNIS...CANTON LINE. HOWEVER...WITH 40-50 KT MID LVL MEAN SHEAR COMPONENT OVER THE NORTH AND LAPSE RATES 7.0 C/KM AND SLIGHTLY GRATE LINGERING N OF I-20...FEEL A THREAT FOR MAINLY MARGINALLY SEVERE HAIL IS POSSIBLE WITH ANY STORMS THAT INTENSIFY AHEAD OF CURRENT MCS...ESPECIALLY IF ANY POCKETS OF HEATING OCCUR...AS A SEVERE STORM OR TWO COULD GET ROOTED AT/JUST ABOVE THE BOUNDARY LAYER. STILL...BEST THREAT FOR SFC-BASED SEVERE STORMS SHOULD BE WELL SOUTH OF D/FW AND I-20 CORRIDOR. FINALLY TWEAKED TEMPS DOWN 2-3 MOST AREAS WITH EXPECTED CONVECTION/CLOUD COVER. UPDATES ON THE WAY. 05/ PREV DISCUSSION... /ISSUED 630 AM CDT FRI JUN 3 2005/ AVIATION DISCUSSION... MAJOR AVIATION CONCERN TODAY WILL BE THE TIMING OF THUNDERSTORMS AT THE TAF SITES. EXTRAPOLATION OF CURRENT STORMS WOULD BRING THEM INTO THE METROPLEX AROUND 16Z AND INTO WACO ABOUT THE SAME TIME. RAIN AND THUNDERSTORMS MAY LINGER FOR A FEW HOURS AS THE UPPER LOW MOVES ACROSS THE REGION. HIGH CEILINGS WILL REMAIN IN PLACE THROUGH THE DAY WITH TEMPO MVFR CIGS/VSBY DURING THUNDERSTORMS. EXPECT SOME MVFR CEILINGS SATURDAY MORNING WITH A 40 KNOT LOW LEVEL JET ANTICIPATED. A SOUTH TO SOUTHEAST WIND WILL PREVAIL THROUGH THE TAF PERIOD BETWEEN 11 AND 15 KNOTS. DISCUSSION... 333 AM UPPER TROF WILL MOVE OUT OF THE SOUTHERN ROCKIES TODAY AND PRODUCE WIDESPREAD LIFT ACROSS NORTH TEXAS AS IT DOES SO. INSTABILITIES ARE FAIRLY HIGH WITH UPPER 60S TO 70 DEWPOINTS ACROSS NORTH TEXAS. WITH SURFACE LOW MOVING INTO THE PANHANDLE AND THEN OKLAHOMA...LOW LEVEL WINDS WILL BE BRISK FROM THE SOUTH...CONTINUING TO FEED MOISTURE INTO THE AREA. LI/S WILL RUN IN THE -5 RANGE TODAY WITH 40-50KT SHEAR SO SUPERCELLS WILL BE POSSIBLE. A SECOND IMPULSE IS PROGGED ACROSS THE AREA ON SATURDAY. MOISTURE WILL STILL BE IN PLACE BUT THIS DISTURBANCE IS NOT AS VIGOROUS AS FRIDAY/S AND POPS ARE CORRESPONDINGLY LOWER. SOUTHWEST FLOW ALOFT WILL CONTINUE THROUGH REST OF WEEK WITH MOIST GULF AIR STILL IN PLACE OVER TEXAS. GFS STALLS ANY FRONTS TO OUR NORTH IN OK...A SIGN THAT SUMMER IS JUST ABOUT HERE. SLIGHT CHANCE OF AFTERNOON CONVECTION EACH DAY...GENERALLY IN SOUTHEAST WHERE SEA BREEZE STORMS COULD ADVECT. 84 FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && /
HAZARDOUS WEATHER OUTLOOK...UPDATING NATIONAL WEATHER SERVICE FORT WORTH TX 930 AM CDT FRI JUN 3 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-032300- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 930 AM CDT FRI JUN 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF INTERSTATE 35 THIS MORNING...THEN ACROSS AREAS ALONG AND EAST OF INTERSTATE 35 THIS AFTERNOON...THEN LINGERING OVER FAR EAST AND NORTHEAST SECTIONS OF NORTH TEXAS THIS EVENING. BEST POTENTIAL FOR SEVERE STORMS SHOULD BE ALONG AND SOUTH OF INTERSTATE 35 TODAY...WHERE THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS IS EXPECTED WITH STRONGER INSTABILITY IN PLACE. FURTHER NORTH...ISOLATED SEVERE STORMS COULD OCCUR WITH MARGINALLY SEVERE HAIL...ALTHOUGH THIS AREA WILL TEND TO BE MORE STABLE THAN AREAS FURTHER TO THE SOUTH. THIS SYSTEM HAS THE POTENTIAL FOR HEAVY RAINFALL AS WELL. MOIST SOILS ARE ALREADY IN PLACE ACROSS MANY AREAS IN NORTH TEXAS...THUS STREET FLOODING OR ISOLATED FLASH FLOODING WILL BE POSSIBLE AS THE DAY WEARS ON. THE UPPER LEVEL DISTURBANCE OVER WEST TEXAS RESPONSIBLE FOR THE POTENTIAL SEVERE WEATHER TODAY...WILL MOVE TOWARD THE MISSISSIPPI VALLEY TONIGHT. THE RISK FOR THUNDERSTORMS SHOULD DECREASE RAPIDLY FROM SOUTHWEST TO NORTHEAST BY EVENING...DUE TO THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN... A WEAK UPPER LEVEL DISTURBANCE AND SURFACE TROUGH WILL APPROACH NORTH TEXAS SATURDAY AND BRING A SLIGHT CHANCE OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE AND PRODUCE LARGE HAIL AND DAMAGING DOWNBURST WINDS. SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED SUNDAY THROUGH THURSDAY MAINLY SOUTHEAST OF A LAMPASAS...DALLAS... TO PARIS LINE. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DOWNBURST WINDS AND SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE EAST OF INTERSTATE 35 BEFORE NOON AND ACROSS THE ENTIRE REGION DURING THE AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 945 AM CDT FRI JUN 3 2005 TXZ100-115-031615- STEPHENS-YOUNG- 945 AM CDT FRI JUN 3 2005 ...SIGNIFICANT WEATHER UPDATE... AT 945 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED NUMEROUS SHOWERS AND THUNDERSTORMS MOVING INTO STEPHENS AND YOUNG COUNTIES. AS THE SHOWERS AND THUNDERSTORMS END...GUSTY WINDS UP TO 50 MPH FROM THE EAST ARE EXPECTED TO DEVELOP INTO STEPHENS AND YOUNG COUNTIES. AT 945 AM CDT...THE BACK EDGE OF THE SHOWERS WHICH CORRESPONDED TO THE AREA OF GUSTY EAST WINDS WAS LOCATED ALONG A LINE OF FROM 12 MILES SOUTHEAST OF STAMFORD TO 2 MILES EAST OF CLYDE...MOVING EAST AT 30 MPH. CITIES IN THE PATH OF THESE GUSTY WINDS INCLUDE BRECKENRIDGE... CRYSTAL FALLS...GRAHAM...GUNSIGHT...HARPERSVILLE...HUBBARD CREEK LAKE...IVAN...JEAN...LOVING...MURRAY...OLNEY AND SOUTH BEND.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 948 AM CDT FRI JUN 3 2005 TXZ129-031545- EASTLAND- 948 AM CDT FRI JUN 3 2005 ...SIGNIFICANT WEATHER UPDATE... AT 948 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 21 MILES SOUTHWEST OF CISCO...MOVING NORTHEAST AT 35 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CARBON...CISCO...EASTLAND AND RANGER. VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. GUSTY WINDS OF 40 TO 50 MPH FROM THE EAST MAY ALSO OCCUR ACROSS EASTLAND COUNTY AS THE RAIN ENDS. THE GUSTY WINDS WILL AFFECT WESTERN PARTS OF EASTLAND COUNTY NEAR CISCO BY 1015 AM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1058 AM CDT FRI JUN 3 2005 TXZ142-031700- MILLS- 1058 AM CDT FRI JUN 3 2005 ...SIGNIFICANT WEATHER UPDATE... AT 1058 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF MULLIN...OR 6 MILES NORTHWEST OF GOLDTHWAITE...MOVING NORTHEAST AT 35 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE PRIDDY AND VILLA. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1102 AM CDT FRI JUN 3 2005 TXZ156-031700- LAMPASAS- 1102 AM CDT FRI JUN 3 2005 ...SIGNIFICANT WEATHER UPDATE... AT 1102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 27 MILES SOUTHWEST OF THE CITY OF LAMPASAS... MOVING NORTHEAST AT 30 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE KEMPNER AND LAMPASAS. HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. FURTHER STRENGTHENING MAY REQUIRE A SEVERE THUNDERSTORM WARNING FOR PARTS OF LAMPASAS COUNTY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1149 AM CDT FRI JUN 3 2005 TXZ091-101-102-116-117-031745- JACK-MONTAGUE-PALO PINTO-PARKER-WISE- 1149 AM CDT FRI JUN 3 2005 ...SIGNIFICANT WEATHER UPDATE... AT 1149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF SHOWERS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF JACKSBORO TO 11 MILES SOUTH OF MINERAL WELLS...MOVING EAST AT 30 MPH. WINDS OF 40 TO 50 MPH MAY ACCOMPANY THIS LINE OF SHOWERS AS IT MOVES EAST ACROSS THE EASTERN PARTS OF JACK AND PALO PINTO COUNTIES INTO MONTAGUE...WISE AND PARKER COUNTIES. SEVERE THUNDERSTORMS ARE NOT EXPECTED IN THESE COUNTIES THROUGH EARLY AFTERNOON...BUT MINOR WIND DAMAGE WILL BE POSSIBLE AS THIS LINE OF SHOWERS MOVE EAST THROUGH 1 PM. SOME CITIES THAT MAY BE AFFECTED BY 40 TO 50 MPH WIND GUSTS THROUGH 1 PM INCLUDE BOWIE...BRIDGEPORT...MINERAL WELLS...DECATUR AND WEATHERFORD.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1228 PM CDT FRI JUN 3 2005 TXZ092-093-102>104-117>120-131>134-144>146-031930- BOSQUE-COLLIN-COOKE-DALLAS-DENTON-ELLIS-GRAYSON-HILL-HOOD-JOHNSON- NAVARRO-PARKER-ROCKWALL-SOMERVELL-TARRANT-WISE- 1228 PM CDT FRI JUN 3 2005 ...SIGNIFICANT WEATHER UPDATE... AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND A FEW THUNDERSTORMS FROM NEAR BOWIE...TO NEAR WEATHERFORD...TO NEAR MERIDIAN. WHILE THESE SHOWERS AND STORMS THEMSELVES ARE NOT SEVERE...THEY ARE CAPABLE OF PRODUCING WIDESPREAD WINDS OF 30 TO 40 MPH...WITH STRONGER GUSTS POSSIBLE. IF THESE SHOWERS AND STORMS APPROACH YOUR AREA...MOVE INSIDE A STURDY SHELTER. SECURE OUTDOOR FURNITURE AND OTHER LIGHTWEIGHT ARTICLES WHICH MAY BE BLOWN ABOUT BY THE WIND.
The national radar mosaic for the moment the first event began.
8 hail, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.
Golf ball size hail reported just west of Lampasas.
Measured wind gust to 64 mph.
Golf ball size hail fell in town for 15 minutes.
KWTX-TV in Waco reported golf ball size hail.
Thirty-second touch down; no damage reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyThe tornado archive for Texas, 2005Warnings in Texas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458547, 5458622, 5458548, 5458549, 5458550, 5458551, 5458552, 5458553, 5458620, 5458621.